Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 11, 2011, 9:42 AM EDT for Lenawee County, Michigan. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 9:42 AM EDT (13:42 UTC)
- Expired
- Jul 11, 2011, 10:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 105 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 9:07 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WUUS53 KDTX 111342 SVRDTX MIC091-111445- /O.NEW.KDTX.SV.W.0081.110711T1342Z-110711T1445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 942 AM EDT MON JUL 11 2011 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LENAWEE COUNTY IN SOUTHEAST MICHIGAN... * UNTIL 1045 AM EDT * AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF HILLSDALE...AND MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL BE NEAR... ADDISON AROUND 950 AM EDT. ROLLIN AND HUDSON AROUND 955 AM EDT. CLAYTON AND MEDINA AROUND 1005 AM EDT. CADMUS AND SENECA AROUND 1010 AM EDT. SAND CREEK AND ADRIAN AROUND 1015 AM EDT. FAIRFIELD AND JASPER AROUND 1020 AM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... ONSTED... MORENCI... HUDSON... DEERFIELD... CLAYTON... BLISSFIELD... ADRIAN... ADDISON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4203 8437 4197 8377 4172 8376 4170 8436 TIME...MOT...LOC 1342Z 285DEG 33KT 4192 8448 WIND...HAIL 60MPH 0.75IN $$ MANN
5 follow-up statements
156 WWUS53 KDTX 111354 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 954 AM EDT MON JUL 11 2011 MIC091-111445- /O.CON.KDTX.SV.W.0081.000000T0000Z-110711T1445Z/ LENAWEE MI- 954 AM EDT MON JUL 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LENAWEE COUNTY UNTIL 1045 AM EDT... AT 952 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR HUDSON...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THE SEVERE THUNDERSTORM WILL BE NEAR... CLAYTON AND MEDINA AROUND 1000 AM EDT. CADMUS AND CANANDAIGUA AROUND 1005 AM EDT. SAND CREEK AND SENECA AROUND 1010 AM EDT. WESTON AND ADRIAN AROUND 1015 AM EDT. FAIRFIELD AND JASPER AROUND 1020 AM EDT. OGDEN CENTER AND PALMYRA AROUND 1025 AM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... ONSTED... MORENCI... HUDSON... DEERFIELD... CLAYTON... BLISSFIELD... ADRIAN... ADDISON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4203 8437 4197 8377 4172 8376 4170 8436 TIME...MOT...LOC 1354Z 285DEG 33KT 4187 8432 WIND...HAIL 60MPH 0.75IN $$ MANN
960 WWUS53 KDTX 111405 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1005 AM EDT MON JUL 11 2011 MIC091-111445- /O.CON.KDTX.SV.W.0081.000000T0000Z-110711T1445Z/ LENAWEE MI- 1005 AM EDT MON JUL 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN LENAWEE COUNTY UNTIL 1045 AM EDT... AT 1000 AM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR CLAYTON...OR 5 MILES EAST OF HUDSON...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THE SEVERE THUNDERSTORM WILL BE NEAR... SENECA AROUND 1010 AM EDT. SAND CREEK AND WESTON AROUND 1015 AM EDT. JASPER AND FAIRFIELD AROUND 1020 AM EDT. OGDEN CENTER AND PALMYRA AROUND 1025 AM EDT. BLISSFIELD AROUND 1030 AM EDT. RIGA AROUND 1035 AM EDT. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... MORENCI... HUDSON... DEERFIELD... CLAYTON... BLISSFIELD... ADRIAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4170 8436 4197 8437 4192 8377 4172 8376 TIME...MOT...LOC 1405Z 286DEG 31KT 4183 8419 WIND...HAIL 60MPH 0.75IN $$ MANN
605
WWUS53 KDTX 111416
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1016 AM EDT MON JUL 11 2011
MIC091-111445-
/O.CON.KDTX.SV.W.0081.000000T0000Z-110711T1445Z/
LENAWEE MI-
1016 AM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 1045 AM EDT...
AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MORENCI...MOVING
EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OGDEN CENTER AROUND 1025 AM EDT.
RIGA AROUND 1035 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MORENCI... HUDSON... DEERFIELD...
CLAYTON... BLISSFIELD... ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4170 8436 4186 8437 4195 8412 4192 8377
4172 8376
TIME...MOT...LOC 1416Z 284DEG 34KT 4176 8408
WIND...HAIL 60MPH 0.75IN
$$
MANN528
WWUS53 KDTX 111430
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1030 AM EDT MON JUL 11 2011
MIC091-111445-
/O.CON.KDTX.SV.W.0081.000000T0000Z-110711T1445Z/
LENAWEE MI-
1030 AM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 1045 AM EDT...
AT 1025 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF BLISSFIELD...
MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RIGA AROUND 1040 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MORENCI... DEERFIELD... BLISSFIELD...
ADRIAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4170 8436 4182 8437 4194 8400 4192 8377
4172 8377
TIME...MOT...LOC 1430Z 284DEG 34KT 4174 8396
WIND...HAIL 60MPH 0.75IN
$$
MANN/CB319
WWUS53 KDTX 111441
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1041 AM EDT MON JUL 11 2011
MIC091-111451-
/O.EXP.KDTX.SV.W.0081.000000T0000Z-110711T1445Z/
LENAWEE MI-
1041 AM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LENAWEE COUNTY WILL
EXPIRE AT 1045 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM EDT.
LAT...LON 4170 8436 4182 8437 4194 8400 4192 8377
4172 8377
TIME...MOT...LOC 1441Z 284DEG 34KT 4171 8383
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:56 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 11, 6:56 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 656 AM EDT MON JUL 11 2011 .AVIATION... //DISCUSSION... CONVECTIVE SYSTEM THAT CROSSED WISCONSIN OVERNIGHT AND HAS NOT WEAKENED AND IS NOW PROGRESSING THROUGH LAKE MICHIGAN. WILL BRING THE CHANCE OF THUNDERSTORMS FORWARD IN THE FORECAST GIVEN TRENDS EARLY THIS MORNING...WITH TEMPO GROUPS FOR ALL SITES BEGINNING AROUND 16Z FOR MBS TO 18Z-19Z DTW/DET. VFR CONDITIONS WILL RETURN IN THE WAKE OF THIS SYSTEM BY LATE AFTERNOON/EARLY EVENING WITH THE ACTUAL COLD FRONT THEN SHIFTING INTO THE AREA OVERNIGHT WITH A WIND SHIFT FROM SOUTHWEST TO NORTHWEST WITH TIME. FOR DTW...INCREASING DAYTIME INSTABILITY SHOULD ALLOW ONGOING STORMS TO THE WEST TO SPREAD INTO THE AREA BY 18Z-19Z WITH THE PERIOD OF BEST STORM CHANCES ONLY ENCOMPASSING 3 OR 4 HOURS. //DTW THRESHOLD THREATS... * MODERATE CONFIDENCE FOR THE OCCURRENCE OF THUNDERSTORMS DURING THE AFTERNOON. * MODERATE CONFIDENCE IN AT LEAST TEMPORARY CEILINGS AT OR BELOW 5000 FEET WITH CONVECTIVE ACTIVITY THIS AFTERNOON. && .PREV DISCUSSION...ISSUED 324 AM EDT MON JUL 11 2011 DISCUSSION... HOT AND HUMID TODAY. MOIST TROPICAL AIRMASS IN PLACE ACROSS THE MIDWEST (IOWA/MISSOURI)/WESTERN OHIO VALLEY...AS SURFACE DEW PTS ARE HOVERING IN THE MID 70S TO AROUND 80 DEGREES...WITH 850 MB DEW PTS OF 20 C NOTED ON THE KDVN/KILX 00Z SOUNDINGS. PW VALUES IN EXCESS OF 2 INCHES...RUNNING 150 TO 200 PERCENT OF NORMAL. THE GOOD NEWS IS IT APPEARS WE ARE ONLY GONG TO RECEIVE A GLANCING BLOW FROM THE EXTREME HEAT (STL HIT 97 DEGREES YESTERDAY)...AS COMPLEX OVER SOUTHERN MINNESOTA IS PROPAGATING TO THE SOUTHEAST AND SHOULD HELP DISRUPT THE MOISTURE TRANSPORT INTO LOWER MICHIGAN...ALONG WITH PROVIDING SOME CONVECTIVE DEBRIS AT THE VERY LEAST. IN ADDITION...MAX INSTABILITY/850 THETA-E RIDGE AXIS LOOKS TO BECOME POSITIONED MORE WEST TO EAST AS THE DAY GOES ON...AND WILL BE STRETCHED ACROSS THE NORTHERN OHIO VALLEY...CALLING INTO QUESTION HOW MUCH RAIN WE WILL SEE AS THE SURFACE COLD FRONT IS RATHER DIFFUSE AND PREFRONTAL TROUGH/MOISTURE AXIS TO OUR SOUTH MAY BE THE BETTER FOCUS. EVEN SO...STILL THINK THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH 0-6 KM BULK SHEAR OF AROUND 40 KNOTS ADVERTISED WITH 0-2 KM CAPE UP TO 1500 J/KG (PER GFS). WITH 850 MB TEMPS NOW FORECASTED TO BE MOSTLY IN THE 20 TO 22 C RANGE (PER 00Z UKMET)...EXPECTING MAXES TO HOLD PREDOMINATELY IN THE LOWER 90S...WHICH COUPLED WITH DEW PTS IN THE LOWER 70S WILL PUSH HEAT INDICES TOWARD 100 DEGREES...BUT WANTED TO HOLD OFF ON HEAT ADVISORY AS NO SURE WE WILL SEE 3 HRS OR MORE...COUPLED WITH CLOUD COVER AND COOLING SHOWER CONCERNS. THE UPPER LEVEL TROUGH OVER CENTRAL CANADA WILL BE OUR DOMINATE WEATHER INFLUENCE OVER THE NEXT SEVERAL DAYS...AS IT DIGS SOUTHEAST THROUGH THE GREAT LAKES REGION EARLY WEDNESDAY AND INTO NEW ENGLAND BY WEDNESDAY NIGHT. ONCE OUR CHANCE OF RAIN GOES BY WAYSIDE TODAY AND TONIGHT...WE ARE LOOKING AT ANOTHER STRETCH OF DRY WEATHER AS LARGE CANADIAN SURFACE HIGH TAKES CONTROL. AT LEAST THE HEAT AND HUMIDITY WILL BE GONE...WITH HIGH TEMPERATURES PROBABLY COMING UP SHORT OF 80 DEGREES ON WEDNESDAY WITH SUBSTANTIAL COLD ADVECTION...850 MB TEMPS DROPPING INTO THE HIGH SINGLE NUMBERS TO AROUND 10 C. A GRADUAL WARMUP WILL THEN COMMENCE AS WE GET INTO THE RETURN FLOW. MARINE... LIGHT SOUTHWEST WINDS WILL PERSIST TODAY AHEAD OF A WEAK FRONTAL BOUNDARY...WHICH WILL BRING A CHANCE OF THUNDERSTORMS. WINDS WILL VEER TO NORTHWEST BEHIND THIS FRONT TONIGHT. A STRONGER COLD FRONT WILL SWEEP THROUGH THE REGION LATE TUESDAY. THE NORTHWEST FLOW WILL INCREASE APPRECIABLY BEHIND THE FRONT...WITH GUSTS APPROACHING 25 KNOTS. WINDS WILL SETTLE BACK DOWN WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE REGION. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...DG LONG TERM....99 MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 11, 9:28 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 928 AM EDT MON JUL 11 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-120815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 928 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. NUMEROUS THUNDERSTORMS WILL OCCUR TODAY...MAINLY BEFORE 4 PM. WIND GUSTS TO 70 MPH WILL BE THE PRIMARY SEVERE WEATHER HAZARD. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND TORRENTIAL RAIN. STORM MOTION WILL BE TO THE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION HAS ALREADY OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-120815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 928 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. NUMEROUS THUNDERSTORMS WILL OCCUR TODAY...MAINLY BEFORE 4 PM. WIND GUSTS TO 70 MPH WILL BE THE PRIMARY SEVERE WEATHER HAZARD. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND TORRENTIAL RAIN. STORM MOTION WILL BE TO THE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY OCCURRED. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 11, 8:39 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 839 AM EDT MON JUL 11 2011 MIZ047-048-053-060-111330- BAY-MIDLAND-SAGINAW-SHIAWASSEE- 839 AM EDT MON JUL 11 2011 ...SPECIAL WEATHER STATEMENT... AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF MOUNT PLEASANT TO GRAND RAPIDS...MOVING EAST AT 55 MPH. * THUNDERSTORMS WILL BE NEAR... OIL CITY AND PLEASANT VALLEY BY 905 AM EDT... SANFORD AND MERRILL BY 915 AM EDT... MARION SPRINGS BY 920 AM EDT... MIDLAND AND ST. CHARLES BY 925 AM EDT... OAKLEY AND CHESANING BY 930 AM EDT... STAY TUNED FOR FURTHER INFORMATION REGARDING THESE THUNDERSTORMS. MANN
Special weather statement, Jul 11, 8:53 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 853 AM EDT MON JUL 11 2011 MIZ047-048-111415- BAY-MIDLAND- 853 AM EDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF COLEMAN TO 10 MILES SOUTHWEST OF OIL CITY...MOVING EAST AT 45 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PLEASANT VALLEY AND OIL CITY BY 905 AM EDT... SANFORD AND EDENVILLE BY 920 AM EDT... MIDLAND BY 930 AM EDT... AUBURN BY 940 AM EDT... LINWOOD BY 945 AM EDT... PINCONNING AND KAWKAWLIN BY 950 AM EDT... ESSEXVILLE BY 955 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Jul 11, 9:12 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 912 AM EDT MON JUL 11 2011 MIZ053-060-061-111415- GENESEE-SAGINAW-SHIAWASSEE- 912 AM EDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF ST. CHARLES TO 22 MILES WEST OF ST. CHARLES TO 27 MILES WEST OF LAINGSBURG...MOVING EAST AT 55 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MARION SPRINGS BY 920 AM EDT... ST. CHARLES BY 925 AM EDT... OAKLEY AND HENDERSON BY 930 AM EDT... SAGINAW AND OWOSSO BY 935 AM EDT... ZILWAUKEE AND NEW LOTHROP BY 940 AM EDT... PERRY AND MORRICE BY 945 AM EDT... LENNON AND FRANKENMUTH BY 950 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Jul 11, 9:26 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 926 AM EDT MON JUL 11 2011 MIZ082-111445- LENAWEE- 926 AM EDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 919 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSON TO BRONSON... MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CEMENT CITY AND ADDISON BY 950 AM EDT... HUDSON BY 955 AM EDT... ONSTED AND CLAYTON BY 1005 AM EDT... MORENCI AND ADRIAN BY 1025 AM EDT... TECUMSEH BY 1030 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:39 AM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee, Washtenaw | 66 min |
| Jul 11, 11:42 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 63 min |
| Jul 11, 11:50 AM EDT | Special Marine Warning | DTX | 85 min | |
| Jul 11, 11:57 AM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer, Oakland | 63 min |
| Jul 11, 12:01 PM EDT | Special Marine Warning | DTX | 74 min | |
| Jul 11, 12:19 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Wayne | 56 min |
| Jul 11, 1:29 PM EDT | Small Craft Advisory | DTX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.